| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in a non-calcified arteriovenous shunt.A 6.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured before reaching the rated burst pressure.The procedure was completed with another of the same device.There were no patient complications nor injuries reported, and the patient condition was stable post-procedure.
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in a non-calcified arteriovenous shunt.A 6.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured before reaching the rated burst pressure.The procedure was completed with another of the same device.There were no patient complications nor injuries reported, and the patient condition was stable post-procedure.It was further reported that the target lesion was located in the non-tortuous arteriovenous shunt.The balloon burst at 6 bar during inflation.The device was completely removed from the patient.
Additional Manufacturer Narrative
B5 - describe event or problem: updated.Device evaluated by mfr: mustang 6.0 x 80, 75cm, was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 22mm proximal of the distal markerband.The rated burst pressure for this device is 24 atmospheres as per mustang specification.A visual examination observed damage to the tip of the device.This type of damage is consistent with resistance being encountered when crossing a lesion.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
Event or Problem Description